MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. THUNDERBEAT 5 MM, 10 CM, INLINE GRIP; ULTRASONIC SURGICAL DEVICE

OLYMPUS MEDICAL SYSTEMS CORP. THUNDERBEAT 5 MM, 10 CM, INLINE GRIP; ULTRASONIC SURGICAL DEVICE
Model Number TB-0510IC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
Olympus medical systems corp.(omsc)was informed by the customer that during the procedure using the subject device, the following event occurred.The probe was broken off.The customer presumed that it was in contact with the spreading clamps in use on the thyroid gland.The intended procedure was completed with another device.There was no patient injury reported.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The subject device was returned to olympus medical systems corp.(omsc) for evaluation.As a result of checking the device the probe was broken at 17 mm from the distal end.Scratches were discovered in the probe.The crack was widening from the scratched area.There were no scratches or contact marks at the non-insulated area of the grasping section.The manufacturing record was reviewed and found no irregularities.Based on the past similar cases, omsc presumes that the event occurred due to the following occurrence mechanism.The probe came into contact with a metal object or surgical instruments while the output was activating in seal & cut mode.The probe received an output load in seal & cut mode or received a load when grasping tissue.As a result, the probe cracked from the scratch.The probe broke when added some load.The above device handling has warned in the instruction manual.

Brand Name
THUNDERBEAT 5 MM, 10 CM, INLINE GRIP
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11955958
Report Number8010047-2021-07212
Device Sequence Number14374545
Product Code GEI
UDI-Device Identifier04953170308734
UDI-Public04953170308734
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K132703
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberTB-0510IC
Device Lot Number09K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1